Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 196, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 2:13 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 2:13 PM CDT (19:13 UTC)
- Expired
- Apr 24, 2006, 3:03 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 241913
SVRTSA
ARC007-OKC041-242015-
/O.NEW.KTSA.SV.W.0196.060424T1913Z-060424T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 315 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES EAST OF GROVE TO JAY...MOVING EAST AT
35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TWIN OAKS...
KANSAS...MAYSVILLE...COLCORD...GRAVETTE...WEST SILOAM SPRINGS...
DECATUR...HIWASSE...SILOAM SPRINGS...GENTRY...SPRINGTOWN...BELLA
VISTA...HIGHFILL...BENTONVILLE...PEA RIDGE...CAVE SPRINGS...
ROGERS...GARFIELD...LOWELL...GATEWAY AND WAR EAGLE.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3667 9462 3649 9461 3649 9386 3632 9386
3624 9394 3624 9400 3621 9401 3622 9432
3615 9434 3615 9439 3611 9439 3612 9455
3617 9457 3617 9501 3641 9501 3668 9480
$$1 follow-up statement
000
WWUS54 KTSA 242003
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT MON APR 24 2006
ARC007-OKC041-242012-
/O.CAN.KTSA.SV.W.0196.000000T0000Z-060424T2015Z/
BENTON AR-DELAWARE OK-
302 PM CDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE AND BENTON COUNTIES
IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.
LAT...LON 3667 9462 3649 9461 3649 9386 3632 9386
3624 9394 3624 9400 3621 9401 3622 9432
3615 9434 3615 9439 3611 9439 3612 9455
3617 9457 3617 9501 3641 9501 3668 9480
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:45 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 24, 1:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... LINE SEVERE STORMS FROM SOUTHEAST OSAGE THROUGH NORTH TULSA COUNTY EAST ACROSS RODGERS COUNTY AND MAYES COUNTY TO DELAWARE COUNTY AND BENTON COUNTY. QUARTER SIZE HAIL AND 60+ WIND WITH SOME CELLS. OUTFLOW BOUNDARY FROM CENTRAL CREEK COUNTY EAST TO SOUTHERN DELAWARE COUNTY OVER INTO BENTON COUNTY. LINE OF STORMS WILL CONTINUE TO MOVE SOUTHEAST. MOST UNSTABLE AIR AXIS NEAR I-40 AT THIS TIME. NEXT TWO HOURS EXPECT OUTFLOW BOUNDARY TO FIRE ADDITIONAL SEVERE STORMS IN THE INSTABILITY AXIS. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 1:02 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS FROM MIAMI TO SPERRY TO STILLWATER. ENOUGH INSTABILITY AND SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER THROUGH THE AFTERNOON HOURS NORTH OF INTERSTATE 40. LATER TODAY...THE CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE. AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 12:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL DELAWARE 36.78N 95.64W
04/24/2006 E1.50 INCH NOWATA OK PUBLIC
&&
SAALocal storm report, Apr 24, 1:17 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 E OCHELATA 36.60N 95.89W
04/24/2006 E0.88 INCH WASHINGTON OK PUBLIC
HAIL COVERED THE GROUND 1 EAST OF OGLESBY
1247 PM HAIL 10 E NOWATA 36.70N 95.46W
04/24/2006 E0.75 INCH NOWATA OK PUBLIC
1252 PM HAIL 9 NW WHITE OAK 36.71N 95.38W
04/24/2006 E1.00 INCH CRAIG OK PUBLIC
WINDS ESTIMATED 60 MPH
0112 PM HAIL CHELSEA 36.54N 95.43W
04/24/2006 E0.75 INCH ROGERS OK PUBLIC
&&
SAALocal storm report, Apr 24, 1:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG PAWNEE 36.34N 96.80W
04/24/2006 PAWNEE OK LAW ENFORCEMENT
POWER POLE BLOWN DOWN AND BROKEN TREE LIMBS
0120 PM HAIL 4 ESE WESTPORT 36.20N 96.26W
04/24/2006 E0.75 INCH PAWNEE OK PUBLIC
&&
SAASpecial weather statement, Apr 24, 1:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON APR 24 2006
ARZ001-241900-
BENTON AR-
135 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 135 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEA RIDGE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HILL TOP...PEA RIDGE AND AVOCA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 24, 1:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL BIG CABIN 36.54N 95.22W
04/24/2006 E1.00 INCH CRAIG OK AMATEUR RADIO
0137 PM HAIL 4 N SAND SPRINGS 36.20N 96.11W
04/24/2006 E1.00 INCH OSAGE OK AMATEUR RADIO
AT POGUE AIRPORT JUST IN OSAGE COUNTY
0138 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 E1.75 INCH TULSA OK AMATEUR RADIO
116TH N AND GARNETT
&&
SAALocal storm report, Apr 24, 2:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST LANGLEY 36.46N 95.05W
04/24/2006 E65.00 MPH MAYES OK PUBLIC
HAIL TO 1/2 INCH
0148 PM HAIL COLLINSVILLE 36.36N 95.84W
04/24/2006 E1.75 INCH TULSA OK AMATEUR RADIO
0150 PM HAIL TULSA 36.13N 95.92W
04/24/2006 E1.75 INCH TULSA OK BROADCAST MEDIA
DOWNTOWN
0151 PM HAIL 6 ESE COLLINSVILLE 36.33N 95.74W
04/24/2006 E1.50 INCH ROGERS OK NWS EMPLOYEE
0151 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 E1.75 INCH TULSA OK AMATEUR RADIO
0155 PM HAIL LANGLEY 36.46N 95.05W
04/24/2006 E0.75 INCH MAYES OK PUBLIC
0202 PM HAIL 5 E TULSA 36.13N 95.83W
04/24/2006 E1.25 INCH TULSA OK AMATEUR RADIO
12TH AND SHERIDAN
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 30 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 47 min |
| Apr 24, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 66 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 54 min |
| Apr 24, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 23 min |
| Apr 24, 5:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 38 min |
| Apr 24, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 24, 6:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 34 min |
| Apr 24, 6:40 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Apr 24, 9:25 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 42 min |
| Apr 24, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 24, 11:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 54 min |
| Apr 24, 11:33 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 57 min |
| Apr 24, 12:01 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 29 min |
| Apr 24, 12:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 61 min |
| Apr 24, 12:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 58 min |
| Apr 24, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa | 82 min |
| Apr 24, 1:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Apr 24, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware | 65 min |
| Apr 24, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 36 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 60 min |
| Apr 24, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 59 min |
| Apr 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 70 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 79 min |
| Apr 24, 6:38 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 76 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.